Winter Weather, Lincoln
- When
- February 2, 5:00 PM CST to February 3, 6:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 44.413, -96.267 (the zone’s center; the record gives no point)
Snowfall of 3 to 6 inches was accompanied by areas of low visibility in blowing snow from strong winds. Icing occurred when moisture from the initially wet snow froze as temperatures fell.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Snowfall of 3 to 6 inches was accompanied by areas of low visibility in blowing snow from strong winds. Icing occurred when moisture from the initially wet snow froze as temperatures fell. Travel was slowed and some schools were delayed in opening on Monday February third.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Feb 2, 3:15 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 PM CST SUN FEB 02 2003 STG E/W MID LVL BAROCLINIC ZONE IN NRN CWA HAS BEEN LOCUS OF FOCUS WITH OCNL FRZG RAIN...SLEET...AND SNOW...BUT SHARP CUT-OFF TO S WHERE MID LVL WARM AND DRY AIR STILL PREDOMINATES. THIS SHOULD GET SQUASHED SEWD TO SOME EXTENT TNGT AS TROF COLLAPES SE...BUT PRECIP STILL DOES NOT LOOK THAT GREAT FOR NWRN IA. FIRST THOUGHT NRN CWA NEEDED WARNING TNGT WITH CONTD STG LIFT...BUT RECENT SIGNS OF SLGT WEAKENING ON RADAR AND SAT...SO WILL JUST KEEP WINTER WX ADVYS GOING. SNOW ENDING FM NW TO SE IN CWA MON MRNG. BASICALLY STATUS QUO FM PREV FCST THRU EXTD...WITH CHC LGT SNW SPRDG ESE OVR CWA WED... THEN DRY WITH VARIOUS SHOTS OF COLD AIR THRU WEEKEND. MEX/EXTD GUID APPEARS TO HAVE COLD BIAS INTO EXTD...ESP FOR THU HIGHS. .FSD...VARIOUS WINTER WX ADVYS WESTERN THROUGH NORTHERN CWA TNGT RYRHOLM
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 223 PM CST SUN FEB 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX OF LIGHT FREEZING RAIN...SLEET...RAIN...AND SNOW FROM SOUTH CENTRAL SOUTH DAKOTA TO SOUTHWEST MINNESOTA AT MID AFTERNOON WILL CONTINUE TO CHANGE TOWARD ALL SNOW WITH THE CLOSING OF THE AFTERNOON. ALONG A LINE FROM CHAMBERLAIN... THROUGH HURON...BROOKINGS...AND MARSHALL...EXPECT THE HEAVIER SNOW BAND TO SET UP THIS EVENING...WITH LESSER AMOUNTS TO THE SOUTH. GENERALLY 4 TO 7 INCHES CAN BE EXPECTED ALONG HIGHWAY 14...2 TO 5 INCHES ALONG A PATH FROM CHAMBERLAIN...TO FLANDREAU...TO WINDOM. LINGERING SNOW WILL TAPER OFF ACROSS FAR EASTERN SOUTH DAKOTA...NORTHEAST NEBRASKA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA ON MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344923.